Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Tiredness, dizziness, irritability, headache after citalopram withdrawal. How can I resolve this?

I am having an issue with citalopram ....was taking 40mg and changed to 20mg due to a medical bulletin that 40mg may cause heart problems.....had problems adjusting to the 20mg....i want to get off this med so I want to 10mg cutting my 20 s in half as they were scored. Now having all kinds of problems with withdrawal. Researched the symptoms and seem to have more than half of those listed....tired, dizzy, light headed, irritable, headache etc..... your opinion is appreciated. Male...age 59
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
This is always the problem when you take such type of medicines for many months and then withdraw them fast.
One can always adjust to the withdrawl symtoms,if he acts judiciously.
You should have withdrawn this drug by reducing 5 mg every month.
This way your body would have adjusted on slightly lower dosage quite easily and without putting your system at stress.
No doubt,it would have taken many months to come out of the drug,but you would have been comfortably out of the drug with minimum of withdrawl symptoms.
You can still do it this way.
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor